Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 8, 2017, 6:02 PM CDT for George County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 8, 2017, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2628 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WWUS84 KMOB 082302
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
602 PM CDT SAT JUL 8 2017
MSZ076-079-082330-
Greene MS-George MS-
602 PM CDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
AND SOUTHWESTERN GREENE COUNTIES UNTIL 630 PM CDT...
At 601 PM CDT, the strong thunderstorm was located near Lucedale,
moving southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lucedale.
LAT...LON 3091 8886 3091 8883 3101 8884 3106 8854
3075 8841 3074 8841 3074 8888
TIME...MOT...LOC 2301Z 335DEG 15KT 3095 8867
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:55 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 3:55 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Mobile AL 355 PM CDT Sat Jul 8 2017 .NEAR TERM /Now Through Sunday/... Synopsis: Thunderstorms with heavy rain and excessive lightning expected during the daylight hours today through the end of the weekend. Broad mid-level trough axis extending from the Great Lakes region down to the Gulf Coast drifts fairly slowly eastward today through Sunday. This translates to the surface as a southward moving quasi- stationary front which will act as the main lifting mechanism for daily thunderstorms. LIX and forecast soundings show a thick warm cloud layer of 15kft with pwat values near 1.9 inches. This indicates that storms that form in this environment will be efficient rain producers. Moreover, model soundings are also showing high cloud tops near 47kft. Deep and energetic convection with CAPE values greater than 2500 J/kg will be bound to produce multiple cloud to ground lightning strikes in a short amount of time. Overnight Saturday model indicate drier mid-level are over Tennessee will work its way south and stall near central Alabama during the day Sunday. This should minimize rain chances for the northern part of the CWA and confine the daily thunderstorms along the coastal counties. Temperatures will again be able to reach the low 90s for our inland areas with max temps in the high 80s near the coast. Minimum temperatures will be near seasonal average in the low 70s. DJ/17 .SHORT TERM /Sunday night Through Tuesday night/...An upper ridge-trough pattern over the conus will break down through the short term, becoming primarily zonal over the northern U.S. Across the south, upper high pressure centered over the four corners area will merge with an upper ridge of high pressure over the western Atlantic. As a result, an elongated upper ridge will extend across much of the southern U.S. by Tuesday morning. Meanwhile, the axis of a surface ridge extending from the western Atlantic across the Gulf of Mexico will shift northward over the deep south by late Tuesday. The diurnal precipitation pattern will continue across the forecast area through the short term, with isolated to scattered showers and storms occurring during the overnight and early morning hours, with scattered to numerous showers and storms occurring during the afternoon and early evening hours. Some of the storms will again be strong, capable of producing gusty surface winds, small hail, torrential downpours, and frequent lightning. Low temperatures both Sunday, Monday, and Tuesday nights will be in the lower 70s inland areas, with mid 70s along the coastal sections. High temperatures both Monday and Tuesday will be in the lower 90s inland areas, with upper 80s along the coastal sections. /22 .LONG TERM /Wednesday Through Saturday/...The elongated upper ridge across the southern U.S. will prevail through Thursday, but the eastern edge is expected to breakdown late in the week as an upper level trough digs south across the northeast conus and down the eastern seaboard. The axis of a surface ridge over the deep south will persist through Thursday, and then begin to break down late in the week. The diurnal precipitation pattern will continue but we are expecting less coverage, with isolated showers and storms occurring during the overnight and early morning hours, with scattered showers and storms occurring during the afternoon and early evening hours. /22 && .MARINE...Semi-permanent Atlantic high will continue to promote southerly winds locally over the marine zones. Some instances of westerly and even northerly winds maybe possible depending on where a series of surface boundaries set up along the coast. Regardless every day will see a chance of coastal showers along the boundary and waves will remain 1-2 feet through the forecast period DJ/17 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 90 73 91 / 50 50 40 50 Pensacola 75 89 75 88 / 50 50 40 50 Destin 79 88 78 87 / 50 40 40 50 Evergreen 72 91 71 91 / 40 50 30 60 Waynesboro 71 91 70 92 / 50 20 10 30 Camden 73 91 72 93 / 30 30 10 50 Crestview 73 90 73 92 / 40 50 40 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 8, 5:37 AM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 537 AM CDT Sat Jul 8 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 537 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms can be expected for most locations in the forecast today. Conditions are favorable for a few storms to become strong to marginally severe, especially during the afternoon and early evening hours. Gusty straight line winds, Frequent cloud to ground lightning and heavy downpours will be the main threats with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will continue each day. A few of the stronger storms that develop will be capable of producing strong and gusty winds, frequent lightning strikes and very heavy downpours. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-091045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 537 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds and waves will be higher near scattered to numerous showers and thunderstorms today and tonight. Showers and thunderstorms will be moving from west to east at 10 to 20 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will be higher near scattered to numerous showers and thunderstorms through early next week, followed by less coverage later in the week.
In the hours before
Special weather statement, Jul 8, 3:13 PM CDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Mobile AL 313 PM CDT SAT JUL 8 2017 ALZ055-056-082045- Monroe AL-Conecuh AL- 313 PM CDT SAT JUL 8 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL 345 PM CDT... At 312 PM CDT, the strong thunderstorm was located 8 miles south of Vredenburgh, or 12 miles north of Monroeville, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monroeville, Peterman and Beatrice. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3167 8754 3183 8735 3171 8692 3136 8716 TIME...MOT...LOC 2012Z 302DEG 17KT 3171 8736 05/RR
Special weather statement, Jul 8, 3:19 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
319 PM CDT SAT JUL 8 2017
ALZ051-MSZ067-082100-
Choctaw AL-Wayne MS-
319 PM CDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 400 PM
CDT...
At 318 PM CDT, the strong thunderstorm was located near Crandall, or
15 miles southeast of Quitman, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8818 3170 8836 3170 8842 3187 8858
3190 8847 3203 8846
TIME...MOT...LOC 2018Z 306DEG 9KT 3191 8850
05/RRSpecial weather statement, Jul 8, 3:37 PM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Mobile AL 337 PM CDT SAT JUL 8 2017 ALZ053-055-082115- Clarke AL-Monroe AL- 337 PM CDT SAT JUL 8 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MONROE AND EAST CENTRAL CLARKE COUNTIES UNTIL 415 PM CDT... At 336 PM CDT, the strong thunderstorm was located over Grove Hill, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monroeville, Jackson, Grove Hill and Whatley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3161 8800 3178 8775 3159 8729 3130 8756 TIME...MOT...LOC 2036Z 309DEG 14KT 3167 8775 05/RR
Special weather statement, Jul 8, 3:56 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT SAT JUL 8 2017
ALZ052-053-261-MSZ067-076-079-082130-
Clarke AL-Washington AL-Mobile Inland AL-Greene MS-Wayne MS-
George MS-
356 PM CDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...WASHINGTON...SOUTHWESTERN CLARKE...
NORTHWESTERN GEORGE...SOUTHEASTERN WAYNE AND GREENE COUNTIES UNTIL
430 PM CDT...
At 356 PM CDT, the strong thunderstorms were located along a line
extending from near Leroy to 11 miles southwest of State Line,and
moving south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Jackson, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3137 8880 3164 8790 3126 8783 3124 8784
3123 8783 3123 8786 3121 8785 3092 8879
TIME...MOT...LOC 2056Z 359DEG 20KT 3155 8799 3135 8864
05/RRLocal storm report, Jul 8, 4:07 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
407 PM CDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM MARINE TSTM WIND 6 WSW POINT CLEAR 30.44N 88.01W
07/08/2017 M49 MPH GMZ631 AL C-MAN STATION
SENSOR AT MIDDLE BAY LIGHTHOUSE RECORDED A 49MPH WIND
GUST WITH THUNDERSTORM PASSAGE
&&
RROGERSSpecial weather statement, Jul 8, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
602 PM CDT SAT JUL 8 2017
MSZ076-079-082330-
Greene MS-George MS-
602 PM CDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
AND SOUTHWESTERN GREENE COUNTIES UNTIL 630 PM CDT...
At 601 PM CDT, the strong thunderstorm was located near Lucedale,
moving southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lucedale.
LAT...LON 3091 8886 3091 8883 3101 8884 3106 8854
3075 8841 3074 8841 3074 8888
TIME...MOT...LOC 2301Z 335DEG 15KT 3095 8867The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:43 AM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Jul 8, 12:07 PM CDT | Special Marine Warning | MOB | 53 min | |
| Jul 8, 12:57 PM CDT | Special Weather Statement | MOB | Escambia | 33 min |
| Jul 8, 12:59 PM CDT | Special Weather Statement | MOB | Baldwin | 31 min |
| Jul 8, 1:14 PM CDT | Special Weather Statement | MOB | Escambia | 31 min |
| Jul 8, 1:34 PM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Jul 8, 2:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 8, 2:26 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jul 8, 2:31 PM CDT | Special Weather Statement | MOB | Crenshaw | 29 min |
| Jul 8, 3:13 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 8, 3:13 PM CDT | Special Weather Statement | MOB | Monroe | 32 min |
| Jul 8, 3:19 PM CDT | Special Weather Statement | MOB | Choctaw | 41 min |
| Jul 8, 3:37 PM CDT | Special Weather Statement | MOB | Clarke, Monroe | 38 min |
| Jul 8, 3:56 PM CDT | Special Weather Statement | MOB | Washington | 34 min |
| Jul 8, 4:09 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 51 min |
| Jul 8, 1:13 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
| Jul 8, 2:07 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 53 min |
| Jul 8, 2:54 PM CDT | Special Weather Statement | MOB | Okaloosa | 66 min |
| Jul 8, 6:28 PM CDT | Special Weather Statement | MOB | George | 32 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.